After a rather serious and life threatening episode of psychotic depression (presumably, could have been some other form of psychosis) two years ago, my doctor is attempting to reduce my dose of Haldol. I would love to be able to function without the haldol but the psychtic symptoms that i was experincing residually when i was on a normal dose seems to have been intensifying as the dose is being decreased. i don’t know how to categorize this symptom: basically, i have this belief that my thoughts can influence other people negatively. for example, i may have critical thoughts about how other poeple are talking, and the moment that they speak aloud and the moment that i’m having the critical thought, they slip up in their conversation. sometimes i may even critical thoughts about people in prrecorded videos, so it’s not possible that they would “slip up” in conversation but there seems to be a weird sort of alteration in my experience the moment i have the critical thoughts. i’m not sure whether this would be called a delusion of reference or thought broadcasting… is there even a term in the literature for this? i’m not obsessing i’m merely trying to find a better description for my experience than i can come up with so i can better explain my symptoms to my doctor. any help would be much appreciated, thanks.
You might be describing magical thinking, which is the belief that your thoughts have the ability to influence the world around you. It could also be a bit of thought broadcasting, which is the belief that others can hear your thoughts. If either of those sound familiar to you, it might give you an answer. Talk to your doctor about your increase in symptoms. They might decide to raise you dose or slow down your taper. They might have some coping techniques that could help you. Always keep your doctor in the loop.
This sounds like the thought broadcasting delusion. It’s a PITA to get rid of, but I’ve heard people having success with APs like Haldol, Abilify (safest) and Invega.
Magical thinking, that’s it. Thanks a lot
I Think its just a little bit of guilt you might be having for the negative thoughts. People do change and guilt will change us because as a whole negative thoughts are not good and you may be sensitive to that.
@j.evang, Do you feel that your thoughts somehow alter peoples conversations? That your thoughts control other peoples behavior? Maybe you can word it that way to your pdoc? If that indeed describes what you experience.
It’s not thought broadcasting (you don’t think others can hear your thoughts), and it’s not a delusion of reference. Whether it is magical thinking would depend on whether it is delusional or not, as magical thinking is not delusional.
You can have delusions without those delusions having a special name.
This topic was automatically closed 7 days after the last reply. New replies are no longer allowed.